Article Text

PDF
A complication of adrenaline autoinjectors
  1. David Tuthill1,
  2. Narayana Reddy Vayyeti1,
  3. Elizabeth Spear2,
  4. Rebecca Clargo3
  1. 1Department of Paediatrics, University Hospital of Wales, Heath Park, Cardiff, UK
  2. 2Allergy Specialist Nurse, University Hospital of Wales, Cardiff, UK
  3. 3Anaphylaxis Support Group, Cardiff, UK
  1. Correspondence to Dr David Tuthill, Department of Paediatrics, University Hospital of Wales, Heath Park, Cardiff CF14 5AR, UK; david.tuthill{at}wales.nhs.uk

Statistics from Altmetric.com

A 3-year-old boy with nut allergy received an EpiPen dose by the recommended ‘Swing and Jab’ technique for anaphylaxis. This resulted in a severe laceration (figure 1) and subsequent 9 cm scar (figure 2).

Figure 1

Image showing laceration to thigh from EpiPen use by ‘Swing and Jab’ method.

Figure 2

Scar following laceration, 3 years later.

The currently advised ‘Swing and Jab’ …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.